Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 20, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Sep 1, 2004, 4:27 PM PDT for Shoshone County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2004, 4:27 PM PDT (23:27 UTC)
- Expired
- Sep 1, 2004, 5:00 PM PDT
- In force
- 33 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Shoshone County, ID
The radar
The Missoula radar (KMSX), 125 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 012327 SVROTX IDC079-020000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 423 PM PDT WED SEP 1 2004 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO * UNTIL 500 PM PDT * AT 418 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL SHOSHONE COUNTY... OR ABOUT 14 MILES SOUTH OF WALLACE...AND MOVING NORTHEAST AT 40 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4741 11585 4728 11567 4772 11488 4789 11510 $$ RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM PDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM PDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT WED SEP 1 2004 .SYNOPSIS...A STRONG PACIFIC COLD FRONT MOVED ACROSS THE AREA WEDNESDAY BRINGING WINDY CONDITIONS ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS. WEATHER BEHIND THE FRONT WILL BE UNSEASONABLY COOL WITH MOUNTAIN SHOWERS INTO FRIDAY. TEMPERATURES WILL BEGIN TO REBOUND INTO THE WEEKEND AS A RIDGE BUILDS INTO THE AREA FROM THE WEST. && .DISCUSSION... TONIGHT THROUGH SATURDAY...VORT CENTER OF THE STRONG UPPER LEVEL LOW IS JUST NORTHWEST OF SEATTLE THIS AFTERNOON. SYSTEM WILL CONTINUE TO MOVE RAPIDLY EAST OVERNIGHT TONIGHT. MAIN THREAT TONIGHT WILL BE THE WINDS AND SOME DUST AS PRESSURE GRADIENTS STRENGTHEN IN RESPONSE TO THE STRONG DYNAMICS OF THE TROF. MAIN THREAT OF THUNDERSTORMS IS NOW INTO WESTERN AND CENTRAL MONTANA THIS EVENING WITH THE BEST INSTABILITY AND LIFT LOCATED IN THAT AREA. WE WILL STILL SEE SOME ISOLATED THUNDERSTORMS FOR THE REMAINDER OF THE EVENING HOURS... MAINLY OVER MOUNTAINOUS TERRAIN. STORMS WILL DIE OUT OVER OUR AREA BY AROUND 07Z TONIGHT WITH MOUNTAIN SHOWERS CONTINUING INTO THURSDAY MORNING. SYSTEM BECOMES CLOSED OVER SOUTHERN ALBERTA DURING THE DAY THURSDAY WITH WRAP AROUND MOISTURE ENTERING THE DISTRICT FROM THE NORTH BY THURSDAY NIGHT AND INTO FRIDAY. I HAVE ALREADY RAISED POPS FOR THE EASTERN PORTIONS IN RESPONSE OF THIS WRAP AROUND FEATURE. LOW SLOWLY EXITS THE REGION ON SATURDAY WITH A BUILDING HIGH FROM THE WEST. TEMPERATURES WILL BE SLIGHTLY WARMER WITH DRY CONDITIONS FOR THE FIRST PART OF THIS WEEKEND. SATURDAY NIGHT THROUGH WEDNESDAY...PER CURRENT AND EARLIER MODEL RUNS ZONAL FLOW ASSOCIATED WITH FLAT RIDGING OVER THE AREA CONTINUES THROUGH THIS TIME PERIOD.MINOR SHORTWAVES RIPPLING BY IN THIS FLOW CONDUCIVE TO ISOLATED SHOWERS NEAR THE NORTHERN BORDER. THEREFORE MOST OF THE FORECAST REMAINS RATHER DRY...NOT SO HOT...AND UNEVENTFUL. ONLY EXCEPTION MIGHT BE NORTHERN THIRD OF THE FORECAST AREA WHERE SLIGHT CHANCE RAIN SHOWER WORDING IS BOUND TO BE MOVED AROUND DUE TO TIMING UNCERTAINTY WITH EACH PASSING MINOR SHORTWAVE. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 046 065 046 069 048 075/ 20 20 10 10 10 05 COEUR DALENE 046 064 045 067 047 076/ 30 30 10 20 10 10 PULLMAN 046 066 042 070 045 075/ 20 20 10 10 10 05 LEWISTON 049 072 051 074 054 079/ 20 10 10 10 10 05 COLVILLE 044 067 041 069 047 077/ 20 30 20 20 20 10 SANDPOINT 044 063 044 066 045 075/ 40 30 20 20 20 10 WALLACE 043 058 043 061 045 070/ 50 30 20 30 20 10 MOSES LAKE 050 071 045 077 052 079/ 10 10 10 10 10 00 WENATCHEE 049 072 052 076 053 079/ 10 10 05 10 10 00 OMAK 044 072 044 078 047 079/ 10 20 05 10 10 00 && .OTX... ID...NONE. WA...NONE.
Hazardous weather outlook, Sep 1, 6:30 AM PDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 630 AM PDT WED SEP 1 2004 IDZ001>004-026-027-WAZ031>038-041>044-021330- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 630 AM PDT WED SEP 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH EASTERN WASHINGTON AND NORTH IDAHO TODAY. THIS SYSTEM WILL BRING RAIN SHOWERS...SCATTERED THUNDERSTORMS AND MUCH COOLER TEMPERATURES TO THE REGION. IN ADDITION...WINDY CONDITIONS WITH AREAS OF BLOWING DUST CAN ALSO BE EXPECTED BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.